MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-121
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
It was reported by the sales rep that the mrh femoral component right side broke so it was replaced with a new one.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mrh femoral component was reported.The event was confirmed.Method & results: -device evaluation and results: visual inspection: a visual inspection of the returned device indicates that the device fractured at the connection of the femoral component and the stem.There were a number of pieces of the connection also returned which had fractured at the time of failure.The device was otherwise unremarkable.No material or manufacturing discrepancies were noted as part of the visual inspection -clinician review: i cannot completely confirm that this event took place since there is no operation note or photos of the broken implant.The radiographs were not confirmatory.There was however, corroboration of the event by the rep.Regarding the possible root cause of this event, i cannot determine it with certainty.Loosening or breakage of a tumor type implant is well known, especially in very young and active patients.-product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusions: it was reported that the patient was revised due to a crack/fracture of the component.Visual inspection of the returned device indicated that no material or manufacturing discrepancies were present.A review of the provided medical records by a clinician noted "the radiographs were not confirmatory.There was however, corroboration of the event by the rep.Regarding the possible root cause of this event, i cannot determine it with certainty.Loosening or breakage of a tumor type implant is well known, especially in very young and active patients." the exact cause of the event could not be determined because insufficient information was provided.Further information such as additional pre- and post-operative x-rays and the primary/revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MRH KNEE FEM M RGT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key12505693
Report Number0002249697-2021-01593
Device Sequence Number17390018
Product Code KRO
UDI-Device Identifier07613327045161
UDI-Public07613327045161
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Model Number6481-1-121
Device Catalogue Number64811121
Device Lot NumberEL7PP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age22 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian